Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 200, NWS Lubbock, TX

June 7, 2021Dickens County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 7, 2021, 1:53 AM CDT for Dickens County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 1:53 AM CDT (06:53 UTC)
Expired
Jun 7, 2021, 2:36 AM CDT
In force
43 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Dickens County, TX

The radar

The Lubbock radar (KLBB), 94 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 9:42 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1369 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
2265 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.2

Open this sounding in Storm Lab

The text

As transmitted.

385 
WUUS54 KLUB 070653
SVRLUB
TXC125-070800-
/O.NEW.KLUB.SV.W.0200.210607T0653Z-210607T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
153 AM CDT Mon Jun 7 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Dickens County in northwestern Texas...

* Until 300 AM CDT.

* At 152 AM CDT, a severe thunderstorm was located near Dickens,
  moving southeast at 25 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Spur, Dickens and Afton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3372 10102 3382 10082 3373 10052 3344 10053
      3340 10089
TIME...MOT...LOC 0652Z 312DEG 20KT 3367 10080 

HAIL...1.50IN
WIND...60MPH
 
$$

26
5 follow-up statements
024 
WWUS54 KLUB 070708
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
208 AM CDT Mon Jun 7 2021

TXC125-070800-
/O.CON.KLUB.SV.W.0200.000000T0000Z-210607T0800Z/
Dickens TX-
208 AM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR CENTRAL DICKENS COUNTY...

At 207 AM CDT, a severe thunderstorm was located over Afton, or 8
miles north of Dickens, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Spur, Dickens and Afton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3382 10082 3373 10052 3344 10053 3347 10089
      3367 10098 3374 10097
TIME...MOT...LOC 0707Z 241DEG 19KT 3374 10079 

HAIL...1.25IN
WIND...60MPH
 
$$

26
400 
WWUS54 KLUB 070714
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
214 AM CDT Mon Jun 7 2021

TXC125-070800-
/O.CON.KLUB.SV.W.0200.000000T0000Z-210607T0800Z/
Dickens TX-
214 AM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN DICKENS COUNTY...

At 214 AM CDT, a severe thunderstorm was located 10 miles east of
Dickens, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dickens and Afton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3382 10082 3373 10052 3344 10053 3355 10080
      3366 10087 3379 10088
TIME...MOT...LOC 0714Z 262DEG 22KT 3366 10066 

HAIL...1.00IN
WIND...60MPH
 
$$

26
211 
WWUS54 KLUB 070721
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
221 AM CDT Mon Jun 7 2021

TXC125-070800-
/O.CON.KLUB.SV.W.0200.000000T0000Z-210607T0800Z/
Dickens TX-
221 AM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN DICKENS COUNTY...

At 220 AM CDT, a severe thunderstorm was located 11 miles west of 
Guthrie, moving east at 30 mph.  The most intense part of this storm 
was located along Highway 114 amd 82 near the King and Dickens 
county line

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
eastern Dickens County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3373 10052 3344 10053 3351 10071 3359 10076
      3371 10078 3379 10070
TIME...MOT...LOC 0720Z 268DEG 27KT 3363 10053 

HAIL...1.00IN
WIND...60MPH
 
$$

26
260 
WWUS54 KLUB 070730
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
230 AM CDT Mon Jun 7 2021

TXC125-070800-
/O.CON.KLUB.SV.W.0200.000000T0000Z-210607T0800Z/
Dickens TX-
230 AM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHEASTERN DICKENS COUNTY...

At 229 AM CDT, a severe thunderstorm was located 9 miles west of
Guthrie, moving southeast at 25 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Dickens County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3373 10052 3351 10053 3356 10063 3369 10070
      3376 10065
TIME...MOT...LOC 0729Z 312DEG 20KT 3359 10048 

HAIL...1.75IN
WIND...60MPH
 
$$

26
698 
WWUS54 KLUB 070736
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
236 AM CDT Mon Jun 7 2021

TXC125-070746-
/O.CAN.KLUB.SV.W.0200.000000T0000Z-210607T0800Z/
Dickens TX-
236 AM CDT Mon Jun 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKENS COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However small hail and gusty winds are still
possible with this thunderstorm.

LAT...LON 3373 10052 3351 10053 3356 10063 3369 10070
      3376 10065
TIME...MOT...LOC 0734Z 312DEG 20KT 3356 10044 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:07 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 7, 12:07 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1207 AM CDT Mon Jun 7 2021

.AVIATION...
Thunderstorm activity is exiting the KPVW terminal area as of 05Z
and Lubbock stands between two areas of storms. We expect minimal
impacts for the remainder of these two terminals outside of the
final approach corridor for KLBB 17R. Indications are that these
storms will hold together and affect the KCDS terminal later
tonight for about an hour or so with VFR prevailing thereafter.
Another chance for storms will exist Monday afternoon.

&&

PREV DISCUSSION... /issued 244 PM CDT Sun Jun 6 2021/

SHORT TERM...
Focus this afternoon is on the potential for an MCS to move to the
east/southeast across the forecast this evening and overnight.
Storms currently going up on the Raton Mesa southward toward Clines
Corners with some cumulus bubbling west of Clayton and from south of
Clines Corners southeastward toward Roswell. General movement of
these convective elements is to the south/southeast, but as some
congealing of outflow increases and organization further increases,
a turn to east/southeast is expected. Some potential for additional
development late afternoon to early evening further east into the
western Panhandle and western South Plains per some models, although
low level flow is light and disorganized with no current zone
favored for convective initiation. Given wide range in model
solutions and the disorganized low level flow (at least until the
low level jet develops later tonight), confidence in how widespread
thunderstorms and their duration still relatively low. Will hold
higher precip chances in the chance category at this time.

Looking forward to Monday afternoon and its precip chances, models
are in even more disagreement likely in large part to an upper ridge
building northward over what has been the primary initiation zone of
eastern New Mexico and western South Plains/Panhandle. Secondarily,
low level flow remains a problem with uncertainty after lingering
outflow boundary or not and how far the dryline or surface
confluence is able to shift with potential for veering low level
flow in the western zones underneath the building ridge. These two
features would shift initiation zone eastward toward the I-27
corridor, assuming initiation occurs. The latter is not straight-
forward with the CAM's and hi-res models favoring over the global
models and WRF-NAM. Will take the inherited slight chance and shift
eastward to generally cover the eastern 3/4 of the forecast area for
the afternoon hours.

LONG TERM...
Any storms that develop tomorrow evening will be pushing east of the
FA by midnight tomorrow night. The weather pattern becomes overall
quiet starting Tuesday as the upper high moves over the region. The
overall affect will be mostly dry conditions (minus a possible pop-
up shower or two) and hot temps. Temps near/over 100F are expected
by Tuesday afternoon with highs over 100F possible area wide
Thursday the high remains overhead and thicknesses increase. Models
have finally come into more of an agreement with the high
temporarily weakening by late week as an upper trough across the
northwestern US pushes eastward across the Northern Plains. This
passing upper trough could push a weak front into the region by late
Saturday/early Sunday allowing for some precip under the center of
the high. If some precip does develop it could help lower highs a
few degrees as the upper high continues to build to near 595Dm.
Little change is expected going into early next week as the upper
high looks to remain in place and amplify slightly going into
Monday.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/26
Hazardous weather outlook, Jun 6, 11:10 AM CDT, 14 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1110 AM CDT Sun Jun 6 2021

TXZ021>044-071615-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1110 AM CDT Sun Jun 6 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms will develop across eastern New Mexico this
afternoon and are expected to organize into a convective system.
These thunderstorms will move to the southeast into western sections
of the South Plains and the extreme southwestern Panhandle this
evening and eastward toward the I-27 corridor and points east
overnight. These thunderstorms will have the potential to produce
hail to the size of quarters, wind gusts to 65 mph, and heavy
rainfall. The severe threat is expected to decrease overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A risk of severe weather will exist on Monday, Friday, and Saturday
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

In the hours before

Special weather statement, Jun 6, 10:55 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1055 PM CDT Sun Jun 6 2021

TXZ040-041-070430-
Terry TX-Lynn TX-
1055 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LYNN AND
SOUTHEASTERN TERRY COUNTIES UNTIL 1130 PM CDT...

At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Brownfield, moving east at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
New Moore and Wellman.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northwestern Texas.

LAT...LON 3296 10250 3316 10241 3306 10187 3296 10192
TIME...MOT...LOC 0354Z 292DEG 22KT 3303 10234

WCI
Local storm report, Jun 7, 12:20 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1220 AM CDT MON JUN 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     TSTM WND GST     1 W O'DONNELL           32.97N 101.85W
06/07/2021  M57 MPH          LYNN               TX   MESONET

&&

EVENT NUMBER LUB2100393

WCI
Local storm report, Jun 7, 1:51 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
151 AM CDT MON JUN 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     TSTM WND GST     3 N ROARING SPRINGS     33.94N 100.85W
06/07/2021  M56 MPH          MOTLEY             TX   MESONET

&&

EVENT NUMBER LUB2100394

WCI

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:27 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb48 min
Jun 6, 9:31 PM CDTSevere Thunderstorm WarningLUBCastro44 min
Jun 6, 10:18 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher42 min
Jun 6, 10:21 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher39 min
Jun 6, 10:55 PM CDTSpecial Weather StatementLUBTerry35 min
Jun 6, 10:59 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher61 min
Jun 6, 11:19 PM CDTSevere Thunderstorm WarningLUBLynn, Terry56 min
Jun 6, 11:45 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Swisher60 min
Jun 7, 12:15 AM CDTSevere Thunderstorm WarningLUBGarza, Lynn60 min
Jun 7, 12:43 AM CDTSevere Thunderstorm WarningLUBBriscoe, Crosby, Dickens, Floyd, Hale, Hall and 1 more48 min
Jun 7, 2:28 AM CDTSevere Thunderstorm WarningLUBKing62 min
Jun 7, 3:01 AM CDTSevere Thunderstorm WarningLUBStonewall44 min
Jun 7, 3:17 AM CDTAreal Flood AdvisoryLUBKing, Stonewall2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.